Georgia, 2014

Damaging Winds in Georgia, June 24, 2014

June 24, 2014 · NWS JAX · 6 events in 5 counties and zones

WSW Steering flow over an unstable airmass once again spawned strong to severe afternoon and evening thunderstorms along the sea breezes and their outflows.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

WSW Steering flow over an unstable airmass once again spawned strong to severe afternoon and evening thunderstorms along the sea breezes and their outflows.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 1:32 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 24, 1:32 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT TUE JUN 24 2014

.SHORT TERM...THIS AFTERNOON THROUGH THU...

SYNOPSIS...UNSETTLED WEATHER AND HOT AND MUGGY CONDITIONS WILL
CONTINUE UNDER WESTERLY FLOW BETWEEN HIGH PRESSURE TO THE SOUTH
AND LOW PRESSURE TO THE NORTH OF THE REGION. PREVAILING WESTERLY
STEERING FLOW WILL CONTINUE TO FOCUS THE BEST RAIN CHANCES TOWARD
THE ST JOHNS RIVER BASIN AND THE ATLANTIC COAST THROUGH THU WHERE
SEA BREEZES...OUTFLOWS AND INSTABILITY WILL ALL COINCIDE TO
SUPPORT BEST TSTORM CHANCES.

THIS AFTN/EVENING...CLUSTER OF TSTORMS WILL CONTINUE TO IMPACT
INTERESTS ALONG THE ST JOHNS RIVER BASIN AND ACTIVITY IS EXPECTED
TO STRENGTHEN WITHIN THE NEXT COUPLE OF HOURS AS IT CONVERGES WITH
THE EAST COAST SEA BREEZE. LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING AND GUSTY WINDS EXPECTED IN ISOLATED STRONG STORMS.

PRECIP WILL BEGIN TO BLOSSOM OVER SE GA AND THE NORTHERN SUWANNEE
RIVER VALLEY OVER THE NEXT COUPLE OF HOURS AS A SHORT WAVE TROUGH
PASSES OVERHEAD. HIGH INSTABILITY COMBINED WITH OUTFLOWS AND THE
SEA BREEZES SHOULD YIELD AN ACTIVE CLUSTER OF LATE AFTN/EVENING
STORMS OVER SE WHICH WILL TRACK TOWARD THE ATLANTIC COAST AND I-10
CORRIDOR THROUGH THE EVENING HOURS. ADVERTISED ELEVATED RAIN
CHANCES FOR THESE AREAS THROUGH MIDNIGHT UNTIL THE UPPER LEVEL
DISTURBANCE MOVES OFFSHORE OF THE SE GA COAST.

WED-THU...SWATH OF DRIER AIR OVER THE CENTRAL GULF WHERE SATELLITE
DERIVED PWAT INDICATED VALUES AROUND 1.5 INCHES IS EXPECTED TO
ROTATE NNE AND POSITION OVER THE AREA EARLY WED. THIS DRIER AIR
WILL DECREASE THE COVERAGE OF SHOWER/TSTORMS OVER THE AREA
WED...BUT LOW LEVEL FORCING AND HIGH INSTABILITY WILL CONTINUE TO
SUPPORT 30-40% RAIN CHANCES TOWARD THE ST JOHNS RIVER BASIN AND SE
GA WED AFTN. ALSO NOTE AN INCREASE IN LOW LEVEL GRADIENT WINDS AS
THE SURFACE TROUGH TO THE NORTH DEEPENS SOUTHWARD...AND THIS
INCREASE IN LOW LEVEL WINDS COUPLE WITH DRIER AIR COULD SUPPORT
SOME STRONG TSTORM WIND GUSTS WED AFTN. HIGHER MOISTURE EXPECTED
THU AND WITH THE PRESENCE OF THE TROUGH AXIS AND SEA
BREEZES...INCREASED RAIN CHANCES TO 40-50% OVER NE FL TO 30-40%
OVER SE GA UNDER WESTERLY FLOW. PRECIP WILL FADE AT NIGHT WITH
LOSS OF HEATING INLAND...WITH RESURRECTION OF ACTIVITY NEAR THE
GULF COAST AFTER MIDNIGHT DRIFTING INLAND OVER THE SUWANNEE RIVER
VALLEY. TEMPS WILL WARM INTO THE LOW/MID 90S AS UPPER LEVEL
RIDGING STRENGTHENS OVER THE GULF OF MEXICO...WITH MILD/MUGGY LOWS
IN THE LOW/MID 70S.

.LONG TERM...FRI THROUGH TUE...

PATTERN SHIFT BEGINS THIS WEEKEND AS A BROAD SURFACE LOW FORMS
ALONG A LINGERING FRONTAL ZONE AND THE LOW RETROGRADES SSW FROM SC
FRI TOWARD THE FL PENINSULA THROUGH EARLY NEXT WEEK. BY SAT THE
GFS ADVERTISED A ESE FLOW ALONG THE ATLANTIC COAST AND AN
INCREASINGLY DOMINANT EAST COAST SEA BREEZE REGIME SUN-TUE. IN THE
UPPER LEVELS...A RIDGE AXIS WILL AMPLIFY OVER THE SE ATLANTIC FROM
THE GULF WHICH SHOULD HELP TO 'TAME' AFTN AND EVENING STORMS
THROUGH THE PERIOD BUT ALSO BRING NEAR TO ABOVE CLIMO TEMPS.
ADVERTISED RAIN CHANCES IN THE 30-40% RANGE FRI WITH A DOMINANT
WEST COAST SEA BREEZE REGIME...THEN TRANSITION DAY SAT WITH 30-40%
INLAND...AND BY SUN EASTERLY STEERING FLOW WAS REFLECTED IN THE
RAIN CHANCE FORECAST WITH 20-30% RAIN CHANCES ALONG THE ATLANTIC
COAST THROUGH EARLY AFTN THEN THE PRECIP CHANCES SHIFTING INLAND
WEST OF THE ST JOHNS RIVER BASIN INTO THE AFTN/EVENING TOWARD
INTERSTATE 75 WHERE SEA BREEZES/OUTFLOWS WILL MERGE. TEMPS ARE
EXPECTED TO RISE INTO THE LOW/MID 90S...EVEN UPPER 90S IN SOME
SPOTS...DUE TO STRONG RIDGING ALOFT WITH LOWS IN THE LOW-MID 70S
UNDER ONSHORE FLOW.

&&

.AVIATION...PREVAIING VFR CONDITIONS UNTIL CONVECTION HITS WITH
VSBYS AND CIGS DROPPING TO MVFR LEVELS...WITH GUSTS TO 29 KTS
REPORTED AT GNV WHEN TSTORMS PASSED THROUGH. INCLUDED TEMPO GROUPS
FOR TS THIS AFTN AT JAX...CRG...VQQ...SSI...AND REMOVED VC WORDING
FROM GNV FOR NOW...BUT STILL COULD HAVE ANOTHER ROUND OF
CONVECTION IMPACT THE SITE THROUGH THE EARLY EVENING HOURS.
AFTER SUNSET PRECIP WILL WANE AND INCLUDED PREVAILING MVFR DUE TO
BR AT VQQ AROUND 08Z BASED ON PERSISTENCE. CONVECTION ONCE AGAIN
EXPECTED TO ADVANCED INLAND FROM THE GULF EARLY WED MORNING WITH
GNV LIKELY THE FIRST SITE TO BE AFFECTED AROUND MIDDAY WED.

&&

.MARINE...PREVAILING WEST WINDS 10-15 KNOTS WILL CONTINUE THROUGH
FRI WITH WINDS BECOMING ONSHORE NEAR THE COAST IN THE AFTERNOON.
BROAD LOW PRESSURE WILL DRIFT OVER THE AREA THIS WEEKEND...WITH A
LIGHT ONSHORE FLOW EXPECTED TO DEVELOP INTO EARLY NEXT WEEK. NO
HEADLINES EXPECTED. COMBINED SEAS OF 1-3 FT WILL PREVAIL.

RIP CURRENTS: LOW RISK TODAY AND WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  93  72  96 /  50  30  30  40
SSI  74  89  76  90 /  60  40  40  40
JAX  72  94  73  93 /  50  40  40  50
SGJ  73  90  74  90 /  40  40  40  50
GNV  70  93  72  93 /  30  30  30  50
OCF  71  92  72  93 /  20  30  20  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ENYEDI/SANDRIK/WALKER
Hazardous weather outlook, Jun 24, 2:18 PM EST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT TUE JUN 24 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-250900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
318 PM EDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS NORTHEAST FLORIDA. STORMS WILL BE MORE NUMEROUS ACROSS
SOUTHEAST GEORGIA. A FEW STORMS COULD BECOME STRONG.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY.
A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 24, 3:46 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 PM EDT TUE JUN 24 2014

GAZ132-149-150-163-242130-
ATKINSON-CLINCH-COFFEE-WARE-
446 PM EDT TUE JUN 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
ATKINSON...CLINCH AND COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...

AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF PEARSON TO 3 MILES SOUTH OF DU PONT...MOVING NORTHEAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...DU PONT...PEARSON...HOMERVILLE...AXSON...COGDELL...
ARGYLE...MILLWOOD AND MANOR THROUGH 530 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3144 8265 3104 8246 3086 8294 3087 8297
      3118 8298 3119 8305 3127 8304 3131 8307
      3133 8307 3138 8313 3143 8314
TIME...MOT...LOC 2046Z 241DEG 18KT 3118 8296 3095 8285

HESS
Special weather statement, Jun 24, 4:05 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT TUE JUN 24 2014

GAZ132-134-149>152-163-164-242200-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-PIERCE-WARE-
505 PM EDT TUE JUN 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
PIERCE...ATKINSON...BACON...BRANTLEY...CLINCH...COFFEE AND CHARLTON
COUNTIES FOR STRONG WINDS VALID UNTIL 600 PM EDT...

AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF
COGDELL TO 17 MILES SOUTHEAST OF ARGYLE...MOVING NORTHEAST AT 35 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON...
HOMERVILLE...ARGYLE...COGDELL...AXSON...MANOR...MILLWOOD...BICKLEY...
WARESBORO AND NEEDHAM THROUGH 600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3169 8249 3136 8203 3106 8193 3105 8194
      3104 8192 3100 8191 3099 8192 3080 8253
      3120 8294
TIME...MOT...LOC 2105Z 246DEG 29KT 3117 8278 3087 8249

HESS
Special weather statement, Jun 24, 4:19 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 PM EDT TUE JUN 24 2014

FLZ020>022-242200-
COLUMBIA-HAMILTON-SUWANNEE-
519 PM EDT TUE JUN 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COLUMBIA...
HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SUWANNEE VALLEY...
MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND WHITE SPRINGS...WELLBORN...SUWANNEE VALLEY...WINFIELD...
LAKE CITY...FIVE POINTS...WATERTOWN AND LULU THROUGH 600 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3048 8246 3011 8245 3010 8246 3009 8249
      3016 8285 3037 8285
TIME...MOT...LOC 2119Z 270DEG 17KT 3028 8275

HESS
Special weather statement, Jun 24, 4:25 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
525 PM EDT TUE JUN 24 2014

FLZ022>024-GAZ150-164-242230-
BAKER-CHARLTON-COLUMBIA-NASSAU-WARE-
525 PM EDT TUE JUN 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WARE...
CHARLTON...BAKER...COLUMBIA AND NASSAU COUNTIES FOR STRONG WINDS
VALID UNTIL 630 PM EDT...

AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 22 MILES NORTH OF
TAYLOR TO 17 MILES WEST OF TAYLOR...MOVING EAST AT 20 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TAYLOR...GLEN
SAINT MARY...HILLIARD...MACCLENNY AND ST. GEORGE THROUGH 630 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3059 8252 3059 8242 3071 8244 3073 8242
      3073 8244 3076 8243 3084 8191 3081 8189
      3078 8184 3026 8205 3027 8266
TIME...MOT...LOC 2125Z 271DEG 18KT 3075 8235 3035 8252

HESS
Special weather statement, Jun 24, 4:26 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT TUE JUN 24 2014

GAZ134>136-242230-
APPLING-BACON-WAYNE-
526 PM EDT TUE JUN 24 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE...APPLING
AND BACON COUNTIES FOR STRONG WINDS VALID UNTIL 630 PM EDT...

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES EAST OF
PLANT HATCH TO 7 MILES SOUTH OF NEW LACY...MOVING EAST AT 25 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEW LACY...
PLANT HATCH...BAXLEY...SURRENCY...SCREVEN...ODUM...SCREVEN...
BROADHURST...JESUP AND GARDI THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3190 8211 3185 8208 3179 8199 3180 8196
      3167 8184 3160 8171 3134 8175 3136 8180
      3135 8195 3136 8203 3147 8206 3148 8209
      3147 8216 3153 8223 3149 8230 3143 8235
      3142 8242 3194 8235
TIME...MOT...LOC 2127Z 274DEG 21KT 3192 8224 3143 8231

HESS
Local storm report, Jun 24, 4:35 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 PM EDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     BAXLEY                  31.76N 82.35W
06/24/2014  M43 MPH          APPLING            GA   AWOS

&&

AWALKER

The radar

The Moody AFB radar (KVAX), 71 km away, was scanning. The volume nearest the first event began at 21:35 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ware

When
June 24, 4:35 PM EST
Where
Ware County, 0.91 mi SW of Waycross to 0.47 mi ENE of Manor
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.210, -82.360

Widespread extensive wind damage was reported across northern Ware county from Manor to Waycross. Tree and power lines were blown down.

Thunderstorm Wind, Pierce

When
June 24, 4:55 PM EST
Where
Pierce County, 0.59 mi E of Blackshear
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.300, -82.240

Widespread tree damage occurred in Blackshear.

Thunderstorm Wind, Brantley

When
June 24, 5:10 PM EST
Where
Brantley County, 0.59 mi E of Hortense
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.330, -81.960

Trees and power lines were blown down.

Thunderstorm Wind, Charlton

When
June 24, 5:13 PM EST
Where
Charlton County, 0.69 mi N of Winokur
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.040, -82.020

Trees were blown down.

Thunderstorm Wind, Brantley

When
June 24, 5:18 PM EST
Where
Brantley County, 0.69 mi N of Nahunta
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.210, -81.980

Widespread trees and power lines were blown down.

Thunderstorm Wind, Wayne

When
June 24, 5:25 PM EST
Where
Wayne County, 2.94 mi W of Doctortown
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.650, -81.880

Trees were blown down along Beechwood Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525430, 525431, 525432, 525433, 525434, 525435.